MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Model Number 0196L18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the customer had 2 foley catheters where the balloon developed a crack.They replaced catheter with a second one and it did the same thing.There was no exposure to the patient or to the health care worker and no harm to the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample was confirmed to exhibit the reported failure.A red 2 way foley catheter was returned opened without original packaging.It was noted the catheter balloon had a tear.Using a luer lock syringe the catheter was attempted to be inflated with 10 ccs of di water.The di water began to spray from the tear of the catheter balloon.Sample does not meet specification, as it would not pass functional - leak testing.As it is unknown what caused the balloon tear the event will be confirmed cause unknown.The product was used for treatment purposes.A potential root cause for this failure could be "over inflation during use" or "exposure to petrolatum based lubricant or other degrading materials".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." "recommended inflation capacities 3cc balloon: use 5ml sterile water.5cc balloon: use 10ml sterile water.15cc balloon: use 20ml sterile water.20cc balloon: use 25ml sterile water.30cc balloon: use 35ml sterile water.40cc balloon: use 45ml sterile water.75cc balloon: use 80ml sterile water.Do not exceed recommended capacities." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12787620
Report Number1018233-2021-07175
Device Sequence Number17350646
Product Code EZC
UDI-Device Identifier00801741017933
UDI-Public(01)00801741017933
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number0196L18
Device Catalogue Number0196L18
Device Lot NumberNGDS4292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown